Sirolimus-Associated Diffuse Alveolar Hemorrhage

Vlahakis, Nicholas E.; Rickman, Otis B.; Morgenthaler, Timothy
April 2004
Mayo Clinic Proceedings;Apr2004, Vol. 79 Issue 4, p541
Academic Journal
Sirolimus is an immunosuppressive medication used in transplant recipients. To our knowledge, we describe the third reported case of alveolar hemorrhage in association with sirolimus. Fever, dyspnea, hemoptysis, and lung infiltrates resolved rapidly with cessation of sirolimus therapy both initially and after reinstitution of the drug. Unlike previous reports, our patient had no evidence of lymphocytic alveolitis but rather marked macrophage hemosiderosis, suggesting that sirolimus pulmonary toxicity may manifest through 2 separate mechanisms. Our case highlights an uncommon but potentially lethal manifestation of sirolimus pulmonary toxicity.


Related Articles

  • Sirolimus.  // Reactions Weekly;9/18/2004, Issue 1019, p12 

    Discusses research being done on the side effects of immunosuppressive treatment of sirolimus in three renal transplant recipients. Reference to a study by P-TT Pham and colleagues published in the April 2004 issue of "Transplantation"; Occurrence of pulmonary toxicity; Clinical condition of...

  • Regulation of catalytic activity of S6 kinase 2 during cell cycle. Derek Boyer; Rene Quintanilla; Kay Lee-Fruman // Molecular & Cellular Biochemistry;Jan2008, Vol. 307 Issue 1/2, p59 

    Abstract  Ribosomal S6 kinase 2 (S6K2) is one of the kinases regulated by the mammalian target of rapamycin (mTOR) signaling pathway. Although it has been identified as a kinase homologous to S6K1, evidence suggests that the two kinases have non-overlapping functions, and the biological...

  • Pseudohyphal differentiation defect due to mutations in GPCR and ammonium signaling is suppressed by low glucose concentration: a possible integrated role for carbon and nitrogen limitation. Iyer, Revathi S.; Das, Maitreyi; Jayadeva Bhat, Paike // Current Genetics;Aug2008, Vol. 54 Issue 2, p71 

    In response to carbon and/or nitrogen limitation, diploid cells of Saccharomyces cerevisiae either sporulate or develop pseudohyphae. Although the signal transduction pathways leading to these developmental changes have been extensively studied, how nutritional signals are integrated is not...

  • Emodin inhibits coxsackievirus B3 replication via multiple signalling cascades leading to suppression of translation. Huifang M. Zhang; Ye Qiu; Xin Ye; Hanson, Paul; Hongxing Shen; Decheng Yang; Fengping Wang // Biochemical Journal;2/15/2016, Vol. 473 Issue 4, p373 

    CVB3 (coxsackievirus 3) is a primary causal agent of viral myocarditis. Emodin is a natural compound isolated from certain plant roots. In the present study, we found that emodin inhibited CVB3 replication in vitro and in mice, and now we report an unrecognized mechanism by which emodin inhibits...

  • Sirolimus.  // Reactions Weekly;11/28/2009, Issue 1280, p41 

    The article describes the case of a 54-year-old man who acquired pulmonary alveolar proteinosis (PAS) while undergoing immunosuppressive therapy with sirolimus after kidney transplant. Symptoms he experienced include dyspnoea and dry cough. Antibiotic therapy was discontinued after infection was...

  • Sirolimus.  // Reactions Weekly;9/12/2009, Issue 1269, p31 

    The article describes the case of a 15-year-old female patient, who had undergone renal transplantation and developed pneumonitis while receiving sirolimus for immunosuppression. The medical history of the patient is presented. It notes the dosage of the drug taken by the patient. The adverse...

  • Sirolimus.  // Reactions Weekly;7/4/2009, Issue 1259, p25 

    The article describes the case of several patients who developed lymphoedema while receiving sirolimus. A total of 8 men and women aged 23 to 62 years were involved. All patients developed lymphoedema in the lower limbs, with two patients had their left and right upper limbs affected. The drug...

  • Tacrolimus.  // Reactions Weekly;5/20/2006, Issue 1102, p14 

    Discusses research on severe dysimmune cytopenia in children treated with tacrolimus after organ transplantation. Reference to a study by O. Goulet and colleagues, published in the May 2006 issue of the "American Journal of Transplantation"; Medical background of the children who developed...

  • Tacrolimus.  // Reactions Weekly;Sep2015, Vol. 1567 Issue 1, p193 

    The article presents case report of three patients who developed thrombotic microangiopathy (TMA) during treatment with tacrolimus. One patient was hospitalised for an abscess caused by Candida glabrata in the area of the lower jaw and febrile syndrome. Another patient was hospitalised for...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics